Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 27, 2018, 1:56 AM EDT for Fairfield County, Hocking County, Ohio. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 1:56 AM EDT (05:56 UTC)
- Expired
- May 27, 2018, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Hocking County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:03 AM EDT | FLASH FLOOD | Rockbridge, OH | 2 HIGH WATER RESCUES IN THE TOWN OF ROCKBRIDGE CURRENTLY ONGOING. |
| May 27, 2:04 AM EDT | FLASH FLOOD | 5 Ne Logan, OH | HIGH WATER RESCUE ONGOING DUE TO CAR IN HIGH WATER AT SR93 AND 668. |
| May 27, 2:30 AM EDT | FLASH FLOOD | Rockbridge, OH | US 33 CLOSED NEAR ROCKBRIDGE DUE TO HIGH WATER AND POSSIBLE WASHOUT. ALSO, THE GO-MART IN ROCKBRDGE IS FLOODED. |
| May 27, 3:30 AM EDT | FLOOD | 2 Ssw Clearport, OH | FLOODING REPORTED IN THE JULIAN AREA OF SOUTHERN FAIRFIELD COUNTY. WATER HAS SINCE RECEDED. TIME ESTIMATED. |
| May 27, 3:30 AM EDT | FLOOD | Ese Clearport, OH | HIGH WATER REPORTED NEAR CLEARPORT IN SOUTHERN FAIRFIELD COUNTY. WATER HAS SINCE RECEDED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
604
WGUS51 KILN 270556
FFWILN
OHC045-073-270900-
/O.NEW.KILN.FF.W.0020.180527T0556Z-180527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
156 AM EDT SUN MAY 27 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Fairfield County in central Ohio...
Hocking County in central Ohio...
* Until 500 AM EDT.
* At 154 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. One to locally three inches of
rain has fallen since last evening. Up to another inch of rain
will be possible through 4 AM. Runoff from this excessive rainfall
will cause flash flooding to occur.
* Some locations that will experience flooding include...
Logan, Nelsonville, Bremen, Hide-A-Way Hills, Amanda, Laurelville,
Murray City, Sugar Grove, Buena Vista in Hocking County,
Gibisonville, Hideaway Hills, Haydenville, Lake Logan State Park,
Clearport, Enterprise, Union Furnace, Rockbridge, Oreville and
Carbon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3947 8217 3947 8228 3946 8228 3942 8274
3955 8273 3956 8276 3965 8278 3971 8237
3960 8238 3959 8226 3956 8226 3956 8218
3953 8216
$$2 follow-up statements
599
WGUS71 KILN 270727
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
327 AM EDT SUN MAY 27 2018
OHC045-073-270900-
/O.CON.KILN.FF.W.0020.000000T0000Z-180527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield OH-Hocking OH-
327 AM EDT SUN MAY 27 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN FAIRFIELD AND HOCKING
COUNTIES REMAINS IN EFFECT Until 500 AM EDT....
At 322 AM EDT, local law enforcement reported that some water
rescues were underway in the Rockbridge area due to ongoing flash
flooding. Although the heavy rain has ended across the area, flash
flooding will remain a threat through the earlier morning due to the
heavy rain that fell overnight.
Some locations that will experience flooding include...
Logan, Nelsonville, Bremen, Hide-A-Way Hills, Amanda, Laurelville,
Murray City, Sugar Grove, Buena Vista in Hocking County,
Gibisonville, Hideaway Hills, Haydenville, Lake Logan State Park,
Clearport, Enterprise, Union Furnace, Rockbridge, Oreville and Carbon
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3947 8217 3947 8228 3946 8228 3942 8274
3955 8273 3956 8276 3965 8278 3971 8237
3960 8238 3959 8226 3956 8226 3956 8218
3953 8216
$$838
WGUS71 KILN 270900
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
500 AM EDT SUN MAY 27 2018
OHC045-073-270901-
/O.EXP.KILN.FF.W.0020.000000T0000Z-180527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield OH-Hocking OH-
500 AM EDT SUN MAY 27 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN FAIRFIELD AND HOCKING
COUNTIES WILL EXPIRE AT 500 AM EDT...
The heavy rain has ended across the warned area, but U.S. highway 33
still remains closed near Rockbridge. The Go-mart in Rockbridge is
also flooded with 2 high water rescues having taken place earlier
this morning. Therefore a flood warning has been issued.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3947 8217 3947 8228 3946 8228 3942 8274
3955 8273 3956 8276 3965 8278 3971 8237
3960 8238 3959 8226 3956 8226 3956 8218
3953 8216
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 26, 10:28 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 26, 10:28 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1028 PM EDT Sat May 26 2018 .SYNOPSIS... An upper level disturbance will move across the region overnight. In the wake of this system, the rest of the Memorial Day weekend will be warm and humid. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Scattered convection continues to occur along generally an east-west band that is sagging south. This should diminish through the night. Forecast lows look reasonable at this point. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... H5 ridge begins to builds over the Ohio Valley Sunday as the s/w exits to the east. This combined with drier mid levels will act as a cap to thunderstorms development and expect Sunday to be dry. Temperatures will warm to the upper 80s. The ridge remains in place Sunday night. Skies should be clearing as the night progresses. Could see some more fog by the end of Sunday night. It will be muggy and warm with lows in the mid to upper 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Warm and humid conditions will be present for Monday. Monday is expected to be the warmest day of the long term. Precipitation is expected to stay confined to south of the region and therefore went with dry conditions for Monday and Monday night. Beginning later in the day on Tuesday, moisture from the remnants of Alberto will begin to work into the region. Wednesday and Thursday will bring the highest chances of precipitation to the region. As the low nears the area Wednesday afternoon into Wednesday evening wind gust could exceed 30 mph. Trended winds and wind gusts upwards with this forecast during this time. A weak disturbance will keep precipitation chances in the forecast for Friday. There are some subtle weak features near the area for Saturday, however nothing strong enough to have precipitation chances in the forecast for Saturday at this time. Temperatures are expected to be above normal for most locations through the long term period. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Scattered convection will diminish early in the TAF period with only a low chance of any further activity affecting any of the terminals. Clouds will diminish as well. With light south winds and plenty of low level moisture, expect MVFR visibilities to develop overnight in mist/fog with some IFR possible at normally more favorable sites. Visibilities will improve during the morning. Then it will be VFR through the remainder of the period with just some scattered cumulus. Winds will remain light but veer to the west and eventually northwest. OUTLOOK...Thunderstorms are possible Wednesday into Thursday. MVFR ceilings and visibilities possible Wednesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM...Sites LONG TERM... AVIATION...
Hazardous weather outlook, May 26, 3:11 AM EDT, 22 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 311 AM EDT Sat May 26 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270715- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 311 AM EDT Sat May 26 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 26, 9:18 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SSE LOVELAND 39.24N 84.27W
05/26/2018 CLERMONT OH BROADCAST MEDIA
TREES AND BRANCHES DOWN.
&&
KKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| May 27, 5:00 AM EDT | Areal Flood Warning | ILN | Fairfield, Hocking | 4 hr |
| May 27, 6:10 AM EDT | River Flood Warning | ILN | Hocking | 2 hr |
| May 27, 4:22 PM EDT | Areal Flood Advisory | ILN | Adams | 113 min |
| May 27, 6:40 PM EDT | Areal Flood Advisory | ILN | Ross | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.